Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 24, 2022, 4:14 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 4:14 PM MST (23:14 UTC)
- Expired
- Jun 24, 2022, 6:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 158 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WGUS55 KTWC 242314
FFWTWC
AZC019-250115-
/O.NEW.KTWC.FF.W.0003.220624T2314Z-220625T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
414 PM MST Fri Jun 24 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
West Central Pima County in southeastern Arizona...
* Until 615 PM MST.
* At 414 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways and streets.
* Some locations that will experience flash flooding include...
Gu Vo, Organ Pipe Cactus National Monument, Pia Oik and Kuakatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3220 11264 3215 11238 3190 11246 3200 11276
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH1 follow-up statement
514 WGUS75 KTWC 250110 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 610 PM MST Fri Jun 24 2022 AZC019-250120- /O.EXP.KTWC.FF.W.0003.000000T0000Z-220625T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima AZ- 610 PM MST Fri Jun 24 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR WEST CENTRAL PIMA COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3220 11264 3215 11238 3190 11246 3200 11276 $$ RAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:02 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 2:02 PM MST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 202 PM MST Fri Jun 24 2022 .SYNOPSIS...A good monsoon flow pattern will remain over the southwest through next week maintaining plenty of moisture over the area. This will result in daily rounds of afternoon and some nighttime showers and thunderstorms. The showers and storms will have a different character and affect different areas each day. With the abundant moisture, afternoon high temperatures will be near or a bit cooler than average. && .DISCUSSION...Convection a little slower to get going this afternoon but it is stirring at this time across the forecast area. It should pick up further and continue through the evening before winding down overnight. The PW is not that great, however storm motion is rather slow so locally heavy rains are a possibility, especially any convection that becomes somewhat terrain locked. DCAPE is rather high from Tucson west and north so storms in that area will have the potential to produce strong outflow winds this afternoon. For Saturday, the central and eastern parts of the forecast area will dry out a bit from today which will make things a bit more challenging for convection. The atmosphere will be mixed through a deep layer which will help but it is likely to be a mostly terrain driven day. That is until one of the storms develops in the high DCAPE area and kicks out a decent outflow. It will be interesting to see how much develops given the marginal conditions. Sunday into Monday a passing easterly wave will enhance the moisture over the area and provide some focus. As a result we should see an upswing in thunderstorm activity one or both of those days depending on the timing of that passing wave. Beyond that we may end up with a low grade monsoon day or two before activity looks to ramp up again later next week. && .AVIATION...Valid through 26/00Z. FEW-SCT 6-10kft with SCT locally BKN 15-18k ft. ISOLD-SCT SHRA/TSRA with ISOLD CIGS 4-6k ft into the evening hours with brief and local MVFR conditions possible. Erratic wind gusts in excess of 45 kts possible with storms and outflows, mainly west and north of KTUS. Otherwise, variable SFC winds to 15 kts into the evening then light and variable overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A good monsoon flow pattern will remain over the southwest through next week maintaining plenty of moisture over the area. This will result in daily rounds of afternoon and some nighttime showers and thunderstorms. The showers and storms will likely have a different character and affect different areas each day. With the abundant moisture, afternoon high temperatures will be near or a bit cooler than average. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 24, 2:56 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tucson AZ
256 PM MST Fri Jun 24 2022
AZZ501-502-242230-
Tohono O'odham Nation including Sells-Western Pima County Including
Ajo/Organ Pipe Cactus National Monument-
256 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of northwestern Pima
County through 330 PM MST...
At 255 PM MST, Doppler radar was tracking a strong thunderstorm over
Gu Vo, or 27 miles southeast of Ajo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gu Vo, Organ Pipe Cactus National Monument, Pia Oik, Santa Cruz,
Kuakatch and San Simon West.
This includes Route 86 between mile markers 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3192 11268 3219 11273 3228 11240 3192 11231
TIME...MOT...LOC 2155Z 258DEG 8KT 3207 11257
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RAHSpecial weather statement, Jun 24, 4:10 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
410 PM MST Fri Jun 24 2022
AZZ501-502-242345-
Tohono O'odham Nation including Sells-Western Pima County Including
Ajo/Organ Pipe Cactus National Monument-
410 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of north central Pima
and southwestern Pinal Counties through 445 PM MST...
At 409 PM MST, Doppler radar was tracking a strong thunderstorm over
Hickiwan, or 22 miles east of Ajo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hickiwan, Charco 27, Ventana and Vaya Chin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3250 11261 3251 11218 3221 11224 3222 11265
TIME...MOT...LOC 2309Z 259DEG 8KT 3233 11249
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:56 PM MST | Special Weather Statement | TWC | 34 min | |
| Jun 24, 3:08 PM MST | Areal Flood Advisory | TWC | Pima | 66 min |
| Jun 24, 4:10 PM MST | Special Weather Statement | TWC | 35 min | |
| Jun 24, 4:30 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jun 24, 4:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.